Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Aug 14, 2012, 4:37 PM EDT for Allegany County, New York. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2012, 4:37 PM EDT (20:37 UTC)
- Expired
- Aug 14, 2012, 5:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Buffalo, NY
County Allegany County, NY
The radar
The Buffalo radar (KBUF), 92 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
553
WWUS81 KBUF 142037
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
437 PM EDT TUE AUG 14 2012
NYZ013-021-142115-
ALLEGANY NY-LIVINGSTON NY-
437 PM EDT TUE AUG 14 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS UP TO 35 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED
OVER THE NORTHWESTERN PORTION OF ALLEGANY COUNTY...AND MOVING EAST AT
20 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
ANGELICA...
BIRDSALL...
ALFRED...
CANASERAGA...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY!
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4224 7830 4242 7830 4252 7772 4224 7772
4223 7774
$$
ARWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 14, 3:36 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 14, 3:36 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 336 PM EDT TUE AUG 14 2012 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE REGION WITH SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. A GRADUAL IMPROVEMENT WEST TO EAST IS EXPECTED WEDNESDAY BEFORE BROAD HIGH PRESSURE WILL SUPPLY US WITH BEAUTIFUL WEATHER THURSDAY. ANOTHER COLD FRONT WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS ON FRIDAY. && .NEAR TERM /THROUGH WEDNESDAY/... BROAD UPPER TROUGH IN PLACE ACROSS THE GREAT LAKES THIS AFTERNOON WHICH WILL SLOWLY SHIFT EAST AND AMPLIFY A BIT THROUGH WEDNESDAY. AT THE SURFACE A WEAK LOW IS CENTERED OVER OHIO WITH AN OCCLUDED FRONT TO THE SOUTH. NORTHEAST OF THIS LOW SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE EXPANDED IN COVERAGE ACROSS WESTERN NY. SOME OF THE SHOWERS WITH MORE VIGOROUS UPDRAFTS ARE PRODUCING HEAVY DOWNPOURS. WEAK MID-LEVEL LAPSE RATES PER SPC MESOANALYSIS GRAPHICS ARE KEEPING THE ACTIVITY ONLY WEAKLY CONVECTIVE WITH MOST STORM TOPS UNDER 20KFT. THE SCATTERED SHOWERS AND THUNDERSTORMS FOCUSED ACROSS WESTERN NY EARLY AFTERNOON WILL SHIFT EAST INTO THE FINGER LAKES REGION INTO THE EARLY EVENING AS THE SURFACE LOW SHIFTS NORTHEASTWARD. THE EASTERN LAKE ONTARIO REGION WHICH IS MAINLY RAIN-FREE AS OF 2PM WILL CONTINUE TO STAY DRY THROUGH THE MID-AFTERNOON WITH INCREASING CHANCES FOR PRECIP BY THIS EVENING AND INTO WEDNESDAY. HIGH TEMPS WILL BE IN THE MID TO UPPER 70S...LIMITED SOMEWHAT BY THE THICKER CLOUD COVER AND BOUTS OF PRECIP. THE UPPER TROUGH WILL REMAIN ENTRENCHED ACROSS THE REGION TONIGHT...BUT THE SURFACE PATTERN WILL SEE A NARROW RIDGE OF HIGHER PRESSURE CURRENTLY OVER THE CENTRAL MISSISSIPPI RIVER VALLEY EDGING INTO FAR WESTERN NY BY LATE TONIGHT WHICH SHOULD END PRECIP AFTER 06Z. EXPECT THAT THERE WILL BE LINGERING PRECIP EAST OF LAKE ONTARIO AS LOW LEVEL CONVERGENCE WILL CONTINUE OVER CENTRAL AND NORTHERN NY...WILL KEEPING CHANCE POPS FOR THE EASTERN LAKE ONTARIO REGION OVERNIGHT. POPS ACROSS THE FINGER LAKES TO THE NIAGARA FRONTIER AND WESTERN SOUTHERN TIER WILL DROP OFF TO LOWER CHANCE POPS. OVERNIGHT LOW TEMPS WILL BE IN THE UPPER 50S TO MID 60S AS THE REGION WILL REMAIN BLANKETED BY CLOUD COVER. ON WEDNESDAY THE WEAK SURFACE LOW WILL BE LOCATED OVER SOUTHERN QUEBEC. A SURFACE TROUGH EXTENDING SOUTH OF THIS LOW WITH DIVERGENT FLOW ALOFT AND LINGERING LOW LEVEL MOISTURE WILL CONTINUE SHOWERS ACROSS CENTRAL AND NORTHERN NY INCLUDING THE EASTERN LAKE ONTARIO REGION. A DRYING A CLEARING TREND WILL OCCUR ACROSS WESTERN NY TOMORROW AS THE SURFACE HIGH PRESSURE BUILDS EAST. WINDS WILL BE LIGHT OUT OF THE WEST TO NORTHWEST WITH TEMPS RUNNING VERY CLOSE TO TODAYS HIGHS...MID TO UPPER 70S. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... AT THE START OF THE PERIOD WEDNESDAY EVENING A MID LEVEL TROUGH WILL BE IN THE PROCESS OF CROSSING THE LOWER LAKES REGION...WITH MOST OF THE ASCENT AND DEEPER MOISTURE PUSHING INTO CENTRAL AND EASTERN NY BY 00Z OUT AHEAD OF THE TROUGH AXIS. A FEW SHOWERS MAY LINGER INTO THE EVENING ACROSS THE EASTERN FINGER LAKES AND EASTERN LAKE ONTARIO REGION...BUT THESE WILL QUICKLY END WITH CLEARING FROM WEST TO EAST OVERNIGHT AS A SURFACE RIDGE BUILDS INTO THE OHIO VALLEY AND LOWER LAKES REGION. WITH CLEARING SKIES AND DIMINISHING WINDS EXPECT SOME FOG TO FORM OVERNIGHT...MAINLY IN THE TYPICAL RIVER VALLEY LOCATIONS OF THE WESTERN SOUTHERN TIER. ON THURSDAY ANY VALLEY FOG WILL BURN OFF BY MID MORNING...OTHERWISE EXPECT A GOOD AMOUNT OF SUNSHINE ASIDE FROM SOME INCREASE IN HIGH CLOUDS LATER IN THE DAY AHEAD OF THE NEXT SYSTEM. AS THE SURFACE RIDGE MOVES OFF TO THE EAST OF THE AREA SOUTHWEST RETURN FLOW WILL INCREASE BY AFTERNOON...ALLOWING 850MB TEMPS TO RISE TO AROUND +14C BY LATE AFTERNOON. THIS WILL SUPPORT HIGHS IN THE LOW TO MID 80S ACROSS LOWER ELEVATIONS...AND UPPER 70S ACROSS HIGHER TERRAIN. OUR ATTENTION THEN TURNS TO THE NEXT SYSTEM...SEEN IN WATER VAPOR IMAGERY CROSSING THE CANADIAN ROCKIES THIS AFTERNOON. LATEST 12Z MODEL GUIDANCE HAS INCREASED THE SPEED OF THIS SYSTEM FROM PREVIOUS RUNS BY ABOUT 6 HOURS OR SO. SEASONABLY STRONG MID LEVEL HEIGHT FALLS AND PVA WILL OVERSPREAD THE LOWER LAKES LATER THURSDAY NIGHT AND EARLY FRIDAY...WITH AN ASSOCIATED SURFACE COLD FRONT ENTERING WESTERN NY BY THE WEE HOURS OF FRIDAY MORNING...THEN CLEARING CENTRAL AND EASTERN NY BY LATE MORNING OR MIDDAY FRIDAY. GIVEN THE QUALITY OF FORCING AND MOISTURE ALONG THE FRONT...HAVE MAINTAINED LIKELY POPS WITH A LITTLE FASTER TIMING THAN THE PREVIOUS FORECAST. WITH SOME LIMITED INSTABILITY AND STRONG DYNAMICS...THERE SHOULD BE SCATTERED THUNDER ALONG THE FRONT AS WELL...ALTHOUGH UNFAVORABLE TIME OF DAY AND LACK OF SURFACE BASED INSTABILITY MAY PREVENT ANYTHING TOO STRONG. ON FRIDAY SHOWERS WILL END QUICKLY IN THE MORNING ACROSS WESTERN NY AND BY MIDDAY OR EARLY AFTERNOON ACROSS CENTRAL NY AND THE NORTH COUNTRY IF THE FASTER MODEL TREND HOLDS. MAY EVEN SEE SOME SUNSHINE DEVELOP LATER IN THE DAY FROM WEST TO EAST. RATHER STRONG COLD AIR ADVECTION BEHIND THE COLD FRONT WILL OFFSET DAYTIME HEATING SOMEWHAT WITH HIGHS RANGING FROM THE MID 70S IN WESTERN NY WITH UPPER 70S TO AROUND 80 IN CENTRAL NY WHERE COOLER AIR IS SLOWER TO ARRIVE. FRIDAY NIGHT HIGH PRESSURE BEGINS TO BUILD INTO THE LOWER LAKES WITH CLEARING SKIES AND A COOLER AIRMASS ALLOWING TEMPS TO DROP INTO THE MID TO UPPER 50S ON THE LAKE PLAINS AND CLOSE TO 50 IN THE COOLER SPOTS OF THE SOUTHERN TIER AND EAST OF LAKE ONTARIO. && .LONG TERM /FRIDAY THROUGH TUESDAY/... THE LONGWAVE PATTERN WILL AMPLIFY FURTHER THIS WEEKEND ACROSS NORTH AMERICA WITH A STRONG RIDGE EXTENDING NORTH FROM THE ROCKIES ALL THE WAY INTO THE NORTHWEST TERRITORIES...FORCING A DEEP/BROAD LONGWAVE TROUGH TO DEVELOP IN THE GREAT LAKES. THIS WILL BRING AN EXTENDED PERIOD OF BELOW AVERAGE TEMPERATURES FOR THE WEEKEND INTO EARLY NEXT WEEK WITH AN EARLY TASTE OF FALL-LIKE WEATHER. INITIALLY SATURDAY AND SUNDAY IT SHOULD BE MAINLY DRY WITH A MIX OF SUN AND CLOUDS AS DEEPER MOISTURE REMAINS ALONG THE EAST COAST AND ALSO FARTHER WEST ACROSS THE UPPER MIDWEST. BY MONDAY OR TUESDAY THE AXIS OF THE LONGWAVE TROUGH AND COOLEST AIR ALOFT CROSSES THE LOWER LAKES REGION...WHICH MAY TRIGGER A FEW SHOWERS. THESE SHOULD BE RELATIVELY LIGHT AND SCATTERED...SO FOR NOW WILL JUST GO WITH A LOW CHANCE OF SHOWERS MONDAY AND INTRODUCE THE NEW DAY 7 TUESDAY AS DRY FOR NOW. LOOKING A LITTLE FURTHER AHEAD...AT THIS EARLY JUNCTURE IT APPEARS THE COOL DOWN WILL BE TEMPORARY AS THE LONGWAVE TROUGH BEGINS TO LIFT OUT LATER NEXT WEEK WITH A RETURN TO AVERAGE OR EVEN ABOVE AVERAGE TEMPERATURES. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... A COLD FRONT AND WEAK LOW PRESSURE WILL SHIFT EAST ACROSS THE REGION THIS AFTERNOON AND EVENING. AREA RADARS PICKING UP ON SHOWERS AND ISOLATED TSRA ACROSS WESTERN NY WHILE MAINLY DRY FOR THE NORTH COUNTRY. ALL SITES ARE VFR WITH ANY TERMINAL POSSIBLY DROPPING TO MVFR CIGS WITHIN A HEAVIER SHOWER THROUGH THE AFTERNOON. A MID LEVEL CLOUD DECK SHOULD KEEP ANY FOG FROM FORMING FOLLOWING THE END OF PRECIP THIS EVENING AND TONIGHT. LOWERED CIGS AND VIS AT KJHW WITH HIGHER MOISTURE RECEIVED THIS AFTERNOON AND PER MOST GUIDANCE. ON WEDNESDAY WNY WILL BE CLEARING OUT WITH HIGH PRESSURE EDGING INTO THE REGION WHILE EASTERN LAKE ONTARIO WILL SEE CONTINUED SCATTERED SHOWERS WITH THE SURFACE LOW SHIFTING OVER SOUTHERN QUEBEC. VFR EXPECTED OUTSIDE OF ANY HEAVY SHOWERS. OUTLOOK... THURSDAY...VFR. FRIDAY...VFR EXCEPT IN STORMS. SHOWERS AND THUNDERSTORMS. SATURDAY AND SUNDAY && .MARINE... A WEAK AREA OF LOW PRESSURE MOVES EASTWARD ACROSS WESTERN NY INTO CENTRAL AND NORTHERN NY THROUGH TONIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PRODUCED HEAVY DOWNPOURS. WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA...ALTHOUGH THE POSSIBILITY OF THUNDERSTORMS MAY BRING GUSTY WINDS AND CHOPPY WAVES. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL PERSIST INTO WEDNESDAY ACROSS EASTERN LAKE ONTARIO WHILE LAKE ERIE SEE A DRYING AND CLEARING TREND WITH SOME WESTERLY WINDS. FINE BOATING CONDITIONS ARE EXPECTED ON THURSDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...S. THOMAS/SMITH NEAR TERM...SMITH SHORT TERM...HITCHCOCK LONG TERM...HITCHCOCK AVIATION...SMITH MARINE...SMITH
Hazardous weather outlook, Aug 14, 5:05 AM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 505 AM EDT TUE AUG 14 2012 NYZ001>008-010>014-019>021-085-150915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 505 AM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-150915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 505 AM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Special weather statement, Aug 14, 2:12 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
212 PM EDT TUE AUG 14 2012
NYZ019-020-085-141845-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
212 PM EDT TUE AUG 14 2012
...A CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN...
* AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS PRODUCING HEAVY RAIN. THESE STORMS ARE
LOCATED NEAR FREDONIA...AND MOVING NORTHEAST AT 18 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY
INCLUDE...
FREDONIA...
COLLINS...
NORTH COLLINS
FORESTVILLE...
SILVER CREEK...
PERRYSBURG...
GOWANDA...
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE
INDOORS IMMEDIATELY!
THESE STORM HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE FLOODING IN AREAS.
LAT...LON 4255 7922 4256 7916 4259 7914 4271 7892
4244 7872 4231 7932 4244 7944
ARSpecial weather statement, Aug 14, 3:29 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 329 PM EDT TUE AUG 14 2012 NYZ003-011-013-014-142015- GENESEE NY-LIVINGSTON NY-MONROE NY-ONTARIO NY- 329 PM EDT TUE AUG 14 2012 ...STRONG THUNDERSTORM MOVING WITH HEAVY RAIN... * AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING HEAVY RAIN. THIS STORM WILL CREATE PONDING OF WATER ON AREA ROADWAYS AND WILL REDUCE VISIBILITIES AT TIME FOR MOTORISTS. THIS STORM WAS LOCATED NEAR CALEDONIA...AND MOVING NORTHEAST AT 20 MPH TOWARDS THE I-90 THRUWAY. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... CALEDONIA... SCOTTSVILLE... HENRIETTA... BRIGHTON AND ROCHESTER... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF AREA ROADS AND POOR DRAINAGE AREAS. LAT...LON 4325 7769 4308 7739 4282 7784 4292 7797 AR
Special weather statement, Aug 14, 3:30 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 330 PM EDT TUE AUG 14 2012 NYZ003-011-013-014-142015- GENESEE NY-LIVINGSTON NY-MONROE NY-ONTARIO NY- 330 PM EDT TUE AUG 14 2012 ...STRONG THUNDERSTORM WITH HEAVY RAIN... * AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING HEAVY RAIN. THIS STORM WILL CREATE PONDING OF WATER ON AREA ROADWAYS AND WILL REDUCE VISIBILITIES AT TIME FOR MOTORISTS. THIS STORM WAS LOCATED NEAR CALEDONIA...AND MOVING NORTHEAST AT 20 MPH TOWARDS THE I-90 THRUWAY. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... CALEDONIA... SCOTTSVILLE... HENRIETTA... BRIGHTON AND ROCHESTER... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF AREA ROADS AND POOR DRAINAGE AREAS. LAT...LON 4325 7769 4308 7739 4282 7784 4292 7797 AR
Special weather statement, Aug 14, 3:51 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 351 PM EDT TUE AUG 14 2012 NYZ012-013-020-021-142030- ALLEGANY NY-CATTARAUGUS NY-LIVINGSTON NY-WYOMING NY- 351 PM EDT TUE AUG 14 2012 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL UP TO HALF AN INCH...STRONG GUSTY WINDS UP TO 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR FRANKLINVILLE...AND MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... RUSHFORD AND CENTERVILLE... CANEADEA AND HOUGHTON... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4259 7804 4227 7795 4226 7858 4243 7862 AR
Special weather statement, Aug 14, 4:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
437 PM EDT TUE AUG 14 2012
NYZ013-021-142115-
ALLEGANY NY-LIVINGSTON NY-
437 PM EDT TUE AUG 14 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS UP TO 35 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED
OVER THE NORTHWESTERN PORTION OF ALLEGANY COUNTY...AND MOVING EAST AT
20 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
ANGELICA...
BIRDSALL...
ALFRED...
CANASERAGA...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY!
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4224 7830 4242 7830 4252 7772 4224 7772
4223 7774
ARThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:12 PM EDT | Special Weather Statement | BUF | Chautauqua | 33 min |
| Aug 14, 3:29 PM EDT | Special Weather Statement | BUF | Monroe | 46 min |
| Aug 14, 3:30 PM EDT | Special Weather Statement | BUF | Monroe | 45 min |
| Aug 14, 3:51 PM EDT | Special Weather Statement | BUF | Allegany | 39 min |
| Aug 14, 4:27 PM EDT | Areal Flood Advisory | BUF | Monroe, Wayne | 2 hr |
| Aug 14, 6:04 PM EDT | Flash Flood Warning | BUF | Oswego | 70 min |
| Aug 14, 7:22 PM EDT | Special Weather Statement | BUF | Oswego | 53 min |
| Aug 14, 7:53 PM EDT | Special Weather Statement | BUF | Oswego | 22 min |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.